Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 41, NWS Cleveland, OH

April 23, 2006Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 23, 2006, 6:02 AM EDT for Summit County, Ohio. It was in force for 13 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2006, 6:02 AM EDT (10:02 UTC)
Expired
Apr 23, 2006, 6:15 AM EDT
In force
13 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Summit County, OH

The radar

The Cleveland radar (KCLE), 42 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 6:05 AM EDTHAIL 0.75Cuyahoga Falls, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 231002
SVRCLE
OHC153-231015-
/O.NEW.KCLE.SV.W.0041.060423T1002Z-060423T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
602 AM EDT SUN APR 23 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMMIT COUNTY IN NORTHEAST OHIO

* UNTIL 615 AM EDT

* AT 558 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  CUYAHOGA FALLS...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE TALLMADGE AND HUDSON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4111 8138 4107 8146 4107 8148 4117 8156
      4117 8156 4119 8158 4121 8159 4133 8138

$$
1 follow-up statement
000 
WWUS51 KCLE 231019
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
616 AM EDT SUN APR 23 2006

OHC153-231026-
/O.EXP.KCLE.SV.W.0041.000000T0000Z-060423T1015Z/
SUMMIT OH-
616 AM EDT SUN APR 23 2006


...THE SEVERE THUNDERSTORM WARNING FOR SUMMIT COUNTY HAS BEEN 
ALLOWED TO EXPIRE...

AT 615 AM WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED EAST 
OUT OF THE COUNTY. 

LAT...LON 4111 8138 4107 8146 4107 8148 4117 8156
      4117 8156 4119 8158 4121 8159 4133 8138

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:20 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 23, 3:20 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
320 AM EDT SUN APR 23 2006

.SHORT TERM(TODAY-TUES)...
SHORT WAVE MOVG THRU THE CWA EARLY THIS MORNING WHICH HAS SUSTAINED
CONVECTION ACROSS THE AREA THRU THE NIGHT SO FAR.  UPPER LOW
BASICALLY OVER LOWER MI THIS MORNING AND IS FCST BY THE NAM TO MOVE
TO SERN ONTARIO JUST NORTH OF KERI.   GFS POSITION IS FURTHER EAST
OVER NRN LAKE ONTARIO.  BOTH MDLS HAVE ANOTHER VORT WAVE ...CRNTLY
OVER LAKE SUPERIOR...ROTATING SE INTO THE AREA BY MID/LATE AFTN.
WILL NEED TO CARRY SHWRS/CHC T EAST THIRD OF THE AREA EARLY THIS
MORNING BUT CLEARING HAS ALREADY MOVED INTO WRN OH BEHIND THE FIRST
WAVE.  THIS CLEARING TO PROGRESS EASTWARD THRU THE AM.  WL NEED TO
INCREASE CLOUDS THRU THE AFTN HWVR AS NEXT SHORT WAVE DECENDS ACRS
THE AREA.  ALSO LOOKING AT BUFKIT PROFILES...AMS CONTINUES WELL
MIXED AOB 5KFT AND SLIGHTLY UNSTBL ABV WITH DP LIFT.  WILL BRING
SHOWERS BACK FOR THE MID/LATE AFTN. GVN TIMING AND STEEP LAPSE RATES
WL CONT WITH THE CHC OF THUNDER.  ATTM NO THUNDER IS FCST FOR TNGT
AND ALTHOUGH DYNAMICS COULD HELP TO PRODUCE SOME IMBEDDED THUNDER
EARLY IN THE EVG...LACK SIG CAPE OR FAVORABLE LIS SUGGEST LIMITED
THREAT SO WL KP THUNDER OUT FOR NOW.  MON STARTING TO LOOK DRY.
EARLIER GRAPHICS HAD A SLIGHT CHC BUT HAVE REMOVED IT.  WK UPPR
SHORT WAVE RDG MOVES ACRS THE AREA IN LIMITED MSTR.  GFS WARMER THAN
NAM AT 850MB WITH +12 TO +14C VS +8 FOR THE NAM.  EITHER WAY XPC MON
TO BE A NICE DAY AHEAD OF THE NEXT CDFNT.  MDLS DIFFER IN TIMING OF
THE FRONT WITH THE GFS MUCH SLOWER THAN THE NAM BY APPROX 12 HOURS.
THE NAM HAS THE FRONT THRU THE AREA BY 09Z-12Z TUES WHILE THE NAM
TAKES THE FRONT EAST OF THE AREA AROUND 18Z. GVN THESE DIFFERENCES
WL REFRAIN FROM ADDING ANY DETAIL ATTM AND WL KP FCST AS IS WITH
SHWRS MONDAY NIGHT AND TUESDAY MORNING.

&&

.AVIATION(06Z-06Z)...
WEAK SFC LOW AND TROUGH NOW JUST E OF SANDUSKY KICKING OFF SHRA/TSRA
WILL MOVE EAST OF ERIE BY AROUND 12Z.  EXPECT MAINLY SHRA THIS
MORNING WITH JUST A FEW RUMBLES OF THUNDER...WITH MOST OF THE TSRA
ACTIVITY OVER SRN OHIO.  HAVE GOTTEN GUSTS OF UP TO 32 KNOTS IN SOME
OF THE SHRA THIS EVENING HOWEVER.

BEHIND THE TROUGH SOME CLEARING ACROSS INDIANA AND ILLINOIS.  AS
CLEARING MOVES ACROSS AREA DO EXPECT SOME FOG TO DEVELOP TOWARD
DAYBREAK...BUT MAINLY MVFR CONDITIONS.

AN UPPER LEVEL LOW WILL MOVE ACROSS FORECAST AREA SUNDAY EVENING
KICKING OFF SOME RAIN SHOWERS...ALTHOUGH MAY SEE AN ISOLATED RUMBLE
OF THUNDER.

&&

.LONG TERM(TUE-FRI)...
INITIALLY CLOSED LOW OVER THE LOWER LAKES IN THE SHORT TERM IS
LIFTING UP TO NE AS AN OPEN WAVE THROUGH EASTERN CANADA AND NEW
ENGLAND. WHILE ANOTHER CLOSE LOW PASSES JUST NORTH OF THE GREAT
LAKES WITH TROUGH DOWN INTO THE LOWER LAKES REGION WHICH LIFTS UP TO
NE BY FRIDAY...BUT THIS IS THEN FOLLOWED BY ANOTHER S/W MOVING INTO
GREAT LAKES BY NEXT SATURDAY.  EXPECT COOLING TREND TO CONTINUE
EARLY IN EXTDD FOLLOWED BY SLIGHT WARMING TREND BUT TEMPERATURES
ONLY PUSHING BACK UP CLOSE TO OR SLIGHTLY ABOVE NORMAL. 1ST COLD
FRONT SHOULD MOVE THROUGH LATE MONDAY NIGHT EARLY TUESDAY. HIGH
PRESSURE JUST BEGINNING TO BUILD IN ON WEDNESDAY WHICH THEN SLIDES
THROUGH UPPER OHIO VALLEY ON FRIDAY FOR PERIOD OF DRY WEATHER. MAY
HAVE SFC TROF/UPPER LEVEL S/W MOVE THROUGH TUESDAY NIGHT OR
WEDNESDAY WHICH MAY CAUSE SOME SHOWERS OVER NORTHEASTERN AREAS BUT
WILL ONLY GO WITH SLGT CHANCE FOR NOW. THEN ANOTHER COLD FRONT TO
MOVE INTO THE AREA LATE FRIDAY NIGHT EARLY SATURDAY FOR ANOTHER
ROUND OF SHOWERS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...TK
LONG TERM...WCR
AVIATION...DJB
Hazardous weather outlook, Apr 22, 6:29 AM EDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
629 AM EDT SAT APR 22 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-231030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
629 AM EDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST
OHIO EARLY TODAY WILL LIFT BY MID MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:01 PM EDTSevere Thunderstorm WarningCLELucas44 min
Apr 22, 10:22 PM EDTSpecial Marine WarningCLE83 min
Apr 22, 11:36 PM EDTSevere Thunderstorm WarningCLESandusky30 min
Apr 23, 4:09 AM EDTSpecial Marine WarningCLE66 min
Apr 23, 4:30 AM EDTSevere Thunderstorm WarningCLEErie, Huron14 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.